U.S. doctors online nowAsk doctors free
Corpus Christi, TX
A 31-year-old female asked:

I've been drinking monster energy. for about 6 months 1 per day . now i'm trying to quit, but i'm suffering bad headaches. what can i do?

2 doctor answers7 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 41 years experience
Caffeine withdrawal: Energy drinks contain stimulants such as caffeine, which is well known to induce headaches upon withdrawal. You may avoid headaches by reducing gradually. For example, reducing from one drink to a half drink per day could be a first step. Then after several days, cut back to a quarter of one drink, then finally quit. If headaches happen, increase the amount a bit, and stay longer at each step.
Dr. Peter Ihle
Dr. Peter Ihle commented
Orthopedic Surgery 54 years experience
Caffeine withdrawal HA usually are responsive 2 Tylenol , quite specifically so.
Dec 23, 2012
Dr. Bradford Romans
A Verified Doctoranswered
A US doctor answeredLearn more
Caffeine withdrawl: You may be having this.It happens to daily coffee drinkers when they stop.Try to slowly wean yourself over 2-4 weeks.Every day drink a little less.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 2, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.